Daily Mail Online: Could your medicine give you a drink problem?

Print Friendly
April 22, 2013 | 1 Comment

Comments

  1. This story is interesting, because I was one of many consumers of SSRIs who became obese. When I stopped taking them after 17 years, I lost in excess of 20kg within three months. Many people I have spoken to since that time – psychiatrists and psychologists as well – have referred to intense carbohydrate cravings generated by SSRI medication. I have to wonder whether the craving for alcohol is simply a craving for simple sugars in a different guise.
    My former partner also gained a lot of weight and craved alcohol. He began taking SSRIs before I did and became uncharacteristically aggressive, manic and violent. It was the degeneration of his behaviour that was a primary factor in my SSRI/SNRI story. He lost his job, we lost our home and I developed chronic serotonin syndrome, tardive dystonia and dyskinesia that went undiagnosed for almost two decades. It is only recently that I have come to realise, through these pages, that SSRIs create alcohol cravings and violent behaviour. What a waste of two lives.

Leave a Reply